Lyrica Does it make you tired?

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by donnadb, Jan 6, 2008.

  1. donnadb

    donnadb New Member

    Just wondering how many of us taking lyrica are MORE tired after taking the drug! I just can't understand why a med that makes us more tired and spacey (dizzy and "foggy") is used to treat FM... How many of you actually feel like you get BENEFITS from taking lyrica and what are they? Also, have you gained weight and how much??
  2. fibofogged

    fibofogged New Member

    My doctor just put me on lyrica, does it make you wozzy and light headed? and my head is banging away like a drum,
    How is any one else on these pills? Kathy
  3. LeightonLAM

    LeightonLAM New Member

    I just started Lyrica this week. I have been having the same problem with it. In fact I posted a message about it because I was worried about how tired it made me. I know that it is a normal side effect to become drowsy and that it should go away with time, but I have also found that some people are affected much more by the side effects and a few have even had to stop taking it.

    For me, over the last 5 (I think) days, I have taken my pill at about 10 pm. I can stay awake for a few hours after taking it, it doesnt seem to knock me on my butt immediately. Then I go to bed as usual. (around 1 am or so) My husband has been waking me up again around 8 pm so I can join the family for dinner before he has to go to work again. Then I start the cycle again by taking the pill at 10pm. I take 75mg 1x daily but I am supposed to take 75mg 2x daily and the doctor wanted me to do that for a week and then she was going to increase it gradually until she got me up to a combined dose of 600mg a day.

    I am really hoping that this is going to be the right medicine for me though, so I am going to give it a fair chance. I am going to continue for at least 6-8 weeks to see if it starts to help and to see if the side effects start to go away.
  4. RainSpirit

    RainSpirit New Member

    I took it for about 8 months "waiting" for it to make things better. My daughter accused me of being drunk a

    couple of times (I don't drink) because I would literally hug the wall down the hall on my way to bed. I never was

    able to take it during the day, only at night (if I wanted to at least function to some degree). All of the side

    effects were just too much. The only thing it helped
    with was sleep. When I started taking it I got the best

    sleep I had had in years..but the hang over was also too
    much. By the time it would finally start to wear off it

    would be time to take more and go to bed. And after 3-4
    months of not taking it I'm finally back to the wieght I

    was when I started it. The brain fog was much worse, dizzy,
    swollen fingers,feet and ankles, etc..

    It seems to help some people though...just not for me.
    I hope that it will help you both, but I'm still looking.

    God Bless
    RainSpirit
    [This Message was Edited on 01/06/2008]
  5. dragon06

    dragon06 New Member

    I have been on Lyrica for over 2 years now. When I first started it I did have fatigue as a side effect. It went away as my body got used to the drug.
  6. Clay2

    Clay2 New Member

    I've been on it for a few weeks. I'm so sleepy that I can't remember when the sleepy started. Maybe a few weeks ago. Oh sheesh. I honestly didn't put this together until you asked, Donna.

    Dragon, do you remember how long until you got used to it? I'm in bed an extra 2-4 hours a day. Painfree and happy, almost dozing, but useless.
  7. Yes its ridiculous. BUT I can't sleep with it, weird.
  8. bct

    bct Member

    I've been taking it since August. I have CFS and am already tired. I tried stopping it but had very bad withdrawal, which I posted on another Lyrica thread.

    So I just have to deal with the groggyness . I am taking it for Peripheral Neuropathy pain, which it does control, along with tramadol(Ultram), Valium, etc.

    At least I can read on it, and the tramadol keeps me from falling asleep during the day.

    Regards to all,
    Barry
  9. donnadb

    donnadb New Member

    I have decided NOT to take the lyrica after reading TONS of info on this and other message boards. Seems kinda stupid to me to take a med that makes you even more fatigued, swollen, fat, etc. than I already am (unless you get TREMENDOUS pain relief from it)! Thanks for all of the replies. Those of you that it is helping, good luck to you and I hope you continue to do well!!!
  10. I know these posts are much older than mine. I only started taking Lyrica about 4-5 days ago. It's hard to remember exactly when because it makes me very sleepy and foggy -- which is weird because I have had CFIDS / FM for over 20 years, I suffer from those things every day already. I logged in here to see if this drug adds to those problems, or if I'm finally losing my mind.

    It's funny that all the drug sites and WebMD, etc., say sleepiness is NOT a side effect. They are WRONG. I'm trying to give it a fair chance because I actually have hurt less while sleeping, so I'm sleeping a bit better, but if I have to sleep ALL DAY LONG it's not really a benefit, is it?

    Thanks for your posts -- at least I know I'm not crazy (well, at least not due to the meds). ")
  11. quiltingfool

    quiltingfool Member

    I started taking 50 mg just over a week ago now I'm taking 100 mg. At first I could barely function, couldn't drive for fear of having an accident. Now I am able to function but get tired if I sit down watch tv or work on the computer in fact before I sat down here I was feeling really hyper. My pain is gone and in the morning I can get out of bed without feeling like screaming. I just hope the side effects go away they are lessen as time goes by.
  12. tig519

    tig519 Member

    I could not function with taking Lyrica in the morning... it just makes me too foggy. I take it at night only- probably not the way the drug company would like me taking it- but it does help my ability to sleep mostly pain free. I then take tramadol in the morning and again at 1pm or so. It keeps me awake, so I can't take it at night. Those two along with a little ambient are a regiment that allows me to function in a full time job capacity. It does make you crave carbs (most users gain 5-15lbs on it).

    Tried Savella for a bit- I really got relief from it- and lost some weight as well- but it made my heart race- and my BP go up. I blame it for having to go on BP meds as I was always at 110/70 until then. So it was back to lyrica- I tried to go without either- but that was not successful at all.
  13. I took it (Lyrica) once and that was enough. My roommate at the time thought that I was stoned and I felt like it too. I could not even get up from bed that morning. I am so happy to now be on supplements from Dr. T's protocol and not have all of those side effects from taking medications.